MAUDE Adverse Event Report: STRYKER GMBH LONG NAIL KIT R1.5, TI, LEFT GAMMA3 Ø11X320MM X 125°; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

STRYKER GMBH LONG NAIL KIT R1.5, TI, LEFT GAMMA3 Ø11X320MM X 125°; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Catalog Number 35251320S
Medical Device Problem Codes Break (1069); Fracture (1260); Device Damaged by Another Device (2915)
Health Effect - Clinical Code Pain (1994)
Date of Event 12/26/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional information has been requested and if received, will be provided in the supplemental report.
 
Event or Problem Description
The customer reported that: "the patient underwent surgery on (b)(6) 2024 for a gamma nail of the left femur (stryker).Since the afternoon of (b)(6) 2024, she had been experiencing progressive pain in her left hip.On the night of (b)(6) 2024, during a transfer to the toilet, the patient described a rotating movement of the hip with an audible an audible crack.The pain made it impossible to stand on the floor.During surgery on (b)(6) 2024, the femoral nail was found to have ruptured.".
 
Additional Manufacturer Narrative
Corrected fields: lot number (d4) and product available to stryker (d9).The reported event could not be confirmed since the device was not returned for evaluation and no other evidence were provided.More detailed information about the complaint event as well as the affected device must be available in order to determine the root cause of the complaint event.There is strong evidence that the wrong lot number was communicated by the user.According to the stryker distribution center in (b)(6), no nails from lot number k198400 were shipped to the hospital in question.Furthermore, these nails were manufactured in 2009 and have been expired since 2014.It is therefore highly unlikely that a nail from this lot was implanted in 2024.It should be noted that implants that have passed their expiration date may undergo a second sterilization (to be carried out exclusively by stryker).However, these implants bear the acronym ¿ra¿ at the end of the original lot number, which is not the case for the lot communicated.Furthermore, lot number k198400 corresponds to the catalog number 32250320s, and not to the catalog number 35251320s, related to the complaint.A review of the device history was not possible because the lot number was not communicated.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.Indications of material, manufacturing, or design related problems were unable to be identified as the lot number was not communicated.If the device is returned or if any additional information is provided, the investigation will be reassessed.
 
Event or Problem Description
 
Event or Problem Description
 
Additional Manufacturer Narrative
Please note the correction to d4 and d9.The reported event could be confirmed during the investigation.The device inspection revealed the following: the identification of the returned nail was confirmed based on the catalog # and the lot # marked.The implant is broken in two parts, at the level of the lag screw hole.Both parts were returned.The evaluation revealed that the nail broke due to fatigue after 12 weeks of implantation.This can be stated based on the lines of rest clearly visible on the anterior side of the nail, which are a classic indication of a fatigue fracture.According to the observations made, the fatigue fracture had its origination in the lateral side of the anterior portion of the lag screw hole.Material damage, which was caused by misaligned drilling, may have weakened the device and contributed to the breakage.This statement is confirmed by the significant signs of wear (shiny area) on the lateral side of the hole.The removed material created a sharp-edged chamfer.The posterior side of the lag screw hole shows evidence of a sudden "catastrophic" brittle fracture, resulting from the fatigue fracture aforementioned.Material deformation (bearing points) be observed on the edge of the proximal hole, below the lag screw.This indicates that the nail was subjected to severe loads, leading to displacement of the lag screw, associated with the breakage of the nail.This statement is confirmed by the wear marks observed on the returned lag screw.Scratches observed on the exterior of the distal screw holes give evidence of misdrilling when performing the insertion of these screws.Based on investigation, the exact root cause of the implant failure could not be determined.X-ray images as well as the patient medical records would have been necessary for a complete investigation.It must be noted that the misdrilling around the lag screw hole most probably contributed to the fracture, by facilitating and/or accelerating its development.However, it is unlikely to have been the main cause of the breakage.Any manufacturing or design related issue could be ruled out.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If more information is provided, the case will be reassessed.

Brand Name
LONG NAIL KIT R1.5, TI, LEFT GAMMA3 Ø11X320MM X 125°
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
cécile lefeuvre
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key21256688
Report Number0008031020-2025-00223
Device Sequence Number8093185
Product Code HSB
UDI-Device Identifier07613252274261
UDI-Public(01)07613252274261(17)290131(10)K19B400
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K200869
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue Number35251320S
Device Lot NumberK19B400
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/02/2025
Supplement Date Received by Manufacturer04/17/2025
07/29/2025
Initial Report FDA Received Date01/28/2025
Supplement Report FDA Received Date05/14/2025
08/27/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/05/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown